Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2007, 7:04 PM CDT for Clay County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 7:04 PM CDT (00:04 UTC)
- Expired
- May 27, 2007, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 280004 SVRILX ILC025-280045- /O.NEW.KILX.SV.W.0071.070528T0004Z-070528T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 745 PM CDT. * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF CLAY CITY...OR ABOUT 2 MILES NORTH OF FLORA...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CLAY CITY... SAILOR SPRINGS... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3878 8849 3867 8848 3868 8829 3882 8826 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 280019 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 719 PM CDT SUN MAY 27 2007 ILC025-280045- /O.CON.KILX.SV.W.0071.000000T0000Z-070528T0045Z/ CLAY- 719 PM CDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN CLAY COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF CLAY CITY...OR ABOUT 5 MILES NORTHEAST OF FLORA...MOVING EAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CLAY CITY... SAILOR SPRINGS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3879 8843 3867 8841 3868 8829 3882 8826 $$ AUTEN
000 WWUS53 KILX 280037 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 737 PM CDT SUN MAY 27 2007 ILC025-280047- /O.EXP.KILX.SV.W.0071.000000T0000Z-070528T0045Z/ CLAY- 737 PM CDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY EXPIRES AT 745 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3879 8843 3867 8841 3868 8829 3882 8826 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:29 PM CDT, 35 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT SUN MAY 27 2007 .DISCUSSION... ISSUED 300 PM CDT SUN MAY 27 2007 LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NORTH OF LAKE SUPERIOR...WITH A COLD FRONT CURVING SOUTH AND EVENTUALLY WEST TOWARD THE CENTRAL PLAINS. THE FRONT LIES ACROSS THE FORECAST AREA BETWEEN THE I-72 AND I-70 CORRIDORS AND HAS CONTINUED TO SLOW CONSIDERABLY. MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS REVOLVES AROUND PRECIPITATION CHANCES IN THE VICINITY OF THE REMNANTS OF THIS BOUNDARY. IN ADDITION...FORECAST CONCERNS ALSO EXIST WITH THE TIMING/TRACK/STRENGTH OF THE SYSTEM COMING ASHORE IN THE PACIFIC NORTHWEST AND ITS IMPACT ON PRECIPITATION CHANCES FOR MIDWEEK. 12Z MODELS IN PRETTY GOOD AGREEMENT THROUGH 48 HOURS. THEN... DISAGREEMENTS BEGIN TO ARISE WITH THE TIMING/TRACK/STRENGTH OF PACIFIC SYSTEM. THESE DISAGREEMENTS CONTINUE THROUGH THE END OF THE FORECAST PERIOD AND CONTINUE TO INCREASE. DO NOT HAVE HIGH CONFIDENCE IN ANY OF THE MODEL SOLUTIONS BY MIDWEEK. HOPEFULLY THINGS WILL BECOME MORE CLEAR OVER THE NEXT FEW MODEL RUNS. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE OVER THE NEXT FEW DAYS...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT THROUGH MONDAY NIGHT...COLD FRONT WILL NOT MAKE IT TOO MUCH FURTHER SOUTH BEFORE IT STALLS OUT. EXPECTED SCATTERED SHOWERS/STORMS TO CONTINUE TO FIRE IN THE UNSTABLE AIRMASS ALONG/SOUTH OF THE BOUNDARY...BUT THEY SHOULD DIMINISH IN COVERAGE/STRENGTH THIS EVENING WITH THE LOSS OF DIURNAL HEATING. SHEAR PROFILES ARE QUITE WEAK...SO AN ORGANIZED SEVERE THREAT IS NOT ANTICIPATED. THE PRIMARY THREAT WILL BE HEAVY RAIN GIVEN PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES AND THE EXPECTED SLOW STORM MOVEMENT. HEIGHTS WILL GRADUALLY RISE OVERNIGHT INTO MONDAY NIGHT AS SYSTEM OVER EASTERN CANADA DEPARTS AND PACIFIC SYSTEM BEGINS TO DIG. THIS WILL RESULT IN THE REMNANTS OF THE FRONT/BAROCLINIC ZONE TO SHIFT NORTHWARD AGAIN. EXPECT SCATTERED CONVECTION TO OCCUR WITH THIS SHIFT...WITH THE MAXIMUM COVERAGE DEVELOPING WITH PEAK HEATING/INSTABILITY MONDAY AFTERNOON INTO THE EVENING. SHEAR PROFILES WILL REMAIN QUITE WEAK AND THE SEVERE STORM THREAT LOW. TUESDAY AND TUESDAY NIGHT...LOW LEVEL FRONT/BAROCLINIC ZONE WILL HAVE SHIFTED NORTH OF THE REGION BY TUESDAY...REMOVING A LOW LEVEL FOCUS FOR CONVECTION. IN ADDITION...UPPER LEVEL RIDGING WILL BE BETTER ESTABLISHED THAN IT HAS BEEN THE PAST FEW DAYS AND SHOULD DEFLECT ANY WEAK ENERGY IN THE MEAN FLOW FROM THE SOUTHERN PLAINS. HOWEVER...THE AIRMASS OVERHEAD WILL REMAIN QUITE JUICY AND UNSTABLE. DUE TO THE LACK OF A SIGNIFICANT TRIGGER AND THE UPPER RIDGING... HAVE TRENDED PRECIPITATION CHANCES DOWN A BIT THROUGH THE PERIOD...ESPECIALLY IN THE EAST. IF MIDWEEK SYSTEM SLOWS DOWN ANY MORE...A RECENT TREND...CHANCES MAY NEED TO BE LOWERED MORE. WEDNESDAY...PACIFIC SYSTEM IS EXPECTED TO HAVE CUTOFF ALONG THE CENTRAL U.S./CANADA BORDER BY THIS TIME...WITH THE ASSOCIATED SURFACE LOW OVER NORTHERN ONTARIO. THE TRAILING COLD FRONT SHOULD EXTEND SOUTHWEST INTO THE SOUTHERN PLAINS...WITH SHOWER/STORMS EXPECTED ALONG/AHEAD OF THE FRONT. THIS PRECIPITATION SHOULD SPREAD INTO THE FORECAST AREA FROM THE WEST DURING THE DAY. HOWEVER...AS WITH THE TUESDAY/TUESDAY NIGHT PERIOD...ADJUSTMENTS WILL NEED TO BE MADE IF THE SYSTEM SLOWS MUCH MORE THAN CURRENT PROGS. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...UNCERTAINTY IN THE LONG TERM CONTINUES TO BE HIGHER THAN NORMAL. MODEL/ENSEMBLE AGREEMENT AND RUN-TO-RUN CONTINUITY CONTINUES TO BE POOR IN THE EXPECTED LATE WEEK PATTERN SHIFT. WHILE THE EVOLUTION TO A RIDGE WEST/TROF EAST PATTERN ACROSS NORTH AMERICA IS STILL IN GENERAL AGREEMENT...HOW WE GET THERE AND HOW AMPLIFIED THE PATTERN WILL BE IS VERY UNCERTAIN. FOR NOW...WILL FOLLOW GENERAL CONTINUITY...WITH A SLIGHTLY SLOWER TREND...AND LINGER THE MAIN PRECIPITATION THREAT INTO THURSDAY WITH THE SYSTEM EXPECTED TO CARVE OUT THE EASTERN TROF. BEYOND THAT... WILL KEEP FORECAST DRY WITH SEASONABLE TEMPERATURES. HOWEVER...IF ONE OF THE DEEPER SOLUTIONS VERIFIES...A COLD CORE ALOFT IN OUR VICINITY WOULD SUPPORT A RISK OF DIURNAL SHOWERS FOR THE REST OF THE PERIOD ALONG WITH COOLER TEMPERATURES. BAK && .AVIATION... ISSUED 622 PM CDT SUN MAY 27 2007 SFC FRONT APPEARS TO BE STALLING OUT OVER CENTRAL ILLINOIS EARLY THIS EVENING...INDICATED BY VERY LIGHT SFC WINDS IN THE OBS. THUNDERSTORMS ALSO CONTINUE TO DEVELOP AROUND THE FRONT AND WILL CONTINUE TO MOVE EAST AND NORTHEAST DURING THE EVENING...MAINLY SOUTH OF THE TAF SITES. HOWEVER...MAY KEEP A VICINITY TS OR SH IN THE SPI AND/OR DEC TAF SITES. CU HAS BEGUN TO DISSIPATE AND WILL CONTINUE AFTER SUNSET TONIGHT. HOWEVER...MID CLOUDS OF AROUND 8KFT AND HIGHER WILL REMAIN OVER THE AREA TONIGHT...SO WILL KEEP BROKEN CLOUDS OVER THE TAF SITES TONIGHT. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 27, 3:49 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 349 PM CDT SUN MAY 27 2007 ILZ027>031-036>038-040>043-047>051-281100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 349 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO MIDWEEK WITH DAILY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. BY LATER WEDNESDAY INTO EARLY THURSDAY...A STRONGER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH CENTRAL ILLINOIS AND MAY BRING A BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS TO THE AREA. AS THE COLD FRONT EDGES EAST OF THE AREA BY THURSDAY...DRIER AND COOLER WEATHER IS EXPECTED TO RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 349 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY REMAINS STALLED OUT NEAR THE I-72 CORRIDOR... AND A FEW SCATTERED THUNDERSTORMS HAVE AFFECTED PARTS OF EAST CENTRAL ILLINOIS THIS AFTERNOON. THESE STORMS HAVE SHOWN A WEAKENING TREND AS OF 345 PM... BUT THERE WILL REMAIN A THREAT OF ADDITIONAL DEVELOPMENT THROUGH THE REMAINING DAYLIGHT HOURS... ESPECIALLY ALONG AND SOUTH OF THE FRONT. LOCALLY HEAVY DOWNPOURS AND LIGHTNING WILL BE THE MAIN THREATS... BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO MIDWEEK WITH DAILY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. BY LATER WEDNESDAY INTO EARLY THURSDAY...A STRONGER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH CENTRAL ILLINOIS AND MAY BRING A BETTER CHANCE FOR MORE ORGANIZED THUNDERSTORMS TO THE AREA. AS THE COLD FRONT EDGES EAST OF THE AREA BY THURSDAY...DRIER AND COOLER WEATHER IS EXPECTED TO RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.